Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 6:14 PM MDT for Baca County, Prowers County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 6:14 PM MDT (00:14 UTC)
- Expired
- Aug 12, 2009, 7:45 PM MDT
- In force
- 91 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 184 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 130014
SVRPUB
COC009-099-130145-
/O.NEW.KPUB.SV.W.0155.090813T0014Z-090813T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 745 PM MDT...
* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CENTRAL PROWERS COUNTY...OR ABOUT 21 MILES SOUTHEAST OF LAMAR...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHEASTERN BACA COUNTY AND EAST CENTRAL PROWERS COUNTY SOUTH OF
HIGHWAY 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3764 10205 3753 10215 3774 10261 3805 10238
3796 10204 3773 10204
TIME...MOT...LOC 0014Z 303DEG 7KT 3792 10230
$$6 follow-up statements
000
WWUS55 KPUB 130035
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT WED AUG 12 2009
COC009-099-130145-
/O.CON.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
BACA CO-PROWERS CO-
635 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED OVER CENTRAL PROWERS COUNTY...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF LAMAR TO 19 MILES SOUTH OF LAMAR...AND WAS
MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN PROWERS COUNTY
AND EXTREME NORTHEASTERN BACA COUNTY...SOUTH OF HIGHWAY 50 AND EAST
OF HIGHWAY 287 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3764 10205 3753 10215 3774 10261 3805 10238
3796 10204 3773 10204
TIME...MOT...LOC 0034Z 293DEG 20KT 3800 10237 3781 10251
$$000
WWUS55 KPUB 130100
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT WED AUG 12 2009
COC009-130107-
/O.CAN.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
BACA CO-
700 PM MDT WED AUG 12 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN BACA COUNTY...
HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF EASTERN AND CENTRAL BACA COUNTY.
LAT...LON 3764 10205 3764 10240 3774 10261 3805 10238
3796 10204 3773 10204
TIME...MOT...LOC 0057Z 303DEG 16KT 3782 10241
$$
COC099-130145-
/O.CON.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
PROWERS CO-
700 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHERN PROWERS COUNTY...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER CENTRAL PROWERS COUNTY...OR 21 MILES SOUTHEAST OF
LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTH CENTRAL PROWERS
COUNTY SOUTH OF HIGHWAY 50 AND EAST OF 287 AND 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3764 10205 3764 10240 3774 10261 3805 10238
3796 10204 3773 10204
TIME...MOT...LOC 0057Z 303DEG 16KT 3782 10241
$$000
WWUS55 KPUB 130110
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT WED AUG 12 2009
COC099-130145-
/O.CON.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
PROWERS CO-
710 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER CENTRAL PROWERS
COUNTY...OR 25 MILES SOUTHEAST OF LAMAR...AND WAS MOVING TOWARD THE
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN PROWERS
COUNTY SOUTH OF HIGHWAY 50 AND EAST OF HIGHWAY 287 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3764 10205 3764 10240 3769 10251 3798 10229
3794 10204 3773 10204
TIME...MOT...LOC 0110Z 298DEG 20KT 3780 10231
$$000
WWUS55 KPUB 130119
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT WED AUG 12 2009
COC099-130145-
/O.CON.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
PROWERS CO-
719 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER SOUTH CENTRAL PROWERS
COUNTY...OR 18 MILES SOUTH SOUTHWEST OF HOLLY...AND WAS MOVING
TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN PROWERS
COUNTY SOUTH OF HIGHWAY 50 AND EAST OF HIGHWAY 287 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3764 10205 3764 10240 3795 10228 3794 10204
3773 10204
TIME...MOT...LOC 0118Z 298DEG 20KT 3778 10226
$$000
WWUS55 KPUB 130131
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT WED AUG 12 2009
COC099-130145-
/O.CON.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
PROWERS CO-
731 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER SOUTHEASTERN PROWERS
COUNTY...OR 20 MILES SOUTH OF HOLLY...AND WAS MOVING TOWARD THE
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN
PROWERS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3773 10204 3764 10205 3764 10222 3764 10228
3793 10221 3792 10204
TIME...MOT...LOC 0131Z 295DEG 24KT 3775 10212
$$000
WWUS55 KPUB 130143 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT WED AUG 12 2009
COC099-130154-
/O.EXP.KPUB.SV.W.0155.000000T0000Z-090813T0145Z/
PROWERS CO-
743 PM MDT WED AUG 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY
EXPIRES AT 745 PM MDT...
LAT...LON 3773 10204 3764 10205 3764 10222 3764 10228
3793 10221 3792 10204
TIME...MOT...LOC 0144Z 295DEG 24KT 3771 10202
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 12, 2:55 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED AUG 12 2009 .SHORT TERM... (TONIGHT AND THURSDAY) METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES. CWFA CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES. 20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO -5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30 KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99 FROM THIS AFTERNOON INTO THE EVENING. ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT SOONER AS UPPER WAVE PASSES TO THE EAST. MINIMUM TEMPERATURES TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST CLIMATOLOGICAL AVERAGES. ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS. FOR NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS. FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN SECTIONS. .LONG TERM... (FRI-WED) ...INCREASING MONSOON MOISTURE STILL ON TRACK... NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY. THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS. THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE REGION....ESPECIALLY THE PLAINS. ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT. BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT. OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE I-25 CORRIDOR REGION FRI/SAT. BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE. WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW. && .AVIATION... VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED FROM 04Z-12Z/13TH. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED AUG 12 2009 COZ058>089-093>099-132130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 325 PM MDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION... ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA ...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, Aug 12, 5:20 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT WED AUG 12 2009 COZ094-099-122345- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 520 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF KIM...OR 38 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LAS ANIMAS COUNTY AND EXTREME SOUTHWESTERN BACA COUNTY...SOUTH OF HIGHWAY 160. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:23 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT WED AUG 12 2009 COZ096-098-130015- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY- 523 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO NORTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CHIVINGTON...OR 19 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL KIOWA COUNTY AND EXTREME NORTH CENTRAL PROWERS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:32 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 532 PM MDT WED AUG 12 2009 COZ098-130000- LAMAR VICINITY/PROWERS COUNTY- 532 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF GRANADA...OR 20 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. HARTMAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:41 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT WED AUG 12 2009 COZ094-097>099-130030- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 541 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES EAST OF HIGBEE...OR 28 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTHWESTERN PROWERS COUNTY...SOUTH CENTRAL BENT COUNTY AND NORTHWESTERN BACA COUNTY. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:46 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT WED AUG 12 2009 COZ094-099-130015- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 546 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 44 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY...SOUTH OF HIGHWAY 160. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:57 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT WED AUG 12 2009 COZ098-130030- LAMAR VICINITY/PROWERS COUNTY- 557 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTH OF GRANADA...OR 19 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY...SOUTH OF HIGHWAY 50. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 57 min |
| Aug 12, 6:43 PM MDT | Areal Flood Advisory | PUB | Prowers | 2 hr |
| Aug 12, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 67 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.